Hail, Rawlins
- When
- June 27, 12:41 AM CST
- Where
- Rawlins County, 13.31 mi NW of Beardsley
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.980, -101.370
A short line of thunderstorms moved east across the Nebraska-Kansas border overnight, producing several severe hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A short line of thunderstorms moved east across the Nebraska-Kansas border overnight, producing several severe hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 26, 11:00 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT SUN JUN 26 2011 .UPDATE... 830 PM MDT SUN JUN 26 2011 POSSIBLY OUTFLOW ENHANCED COLD FRONT JUST ABOUT IN FAR NORTHEAST COLORADO WITH A SOUTHEAST MOVEMENT OF 30-35 KTS. THIS WOULD BRING IT INTO THE FAR NORTHWEST CORNER OF THE AREA BY 0330-0400Z...SIMILAR TO THE LATEST RUC WIND FORECAST. A BRIEF PERIOD OF WIND GUSTS TO 35 MPH POSSIBLE. THE FRONT WILL CONTINUE MOVING SOUTH OVERNIGHT WITH GUSTY NORTH TO NORTHWEST WINDS BEHIND IT. HAVE ADJUSTED ALL PARAMETERS TONIGHT THROUGH MONDAY. RICH LOW LEVEL MOISTURE CONTINUES TO INCREASE ON EAST/NORTHEAST WINDS. STRATUS EXPECTED TO DEVELOP BY MIDNIGHT AND CONTINUE THROUGH EARLY MORNING. HAVE UPPED CLOUD GRIDS AND TEMP/DEWPOINT GRIDS ACCORDINGLY. AS FOR PRECIPITATION CHANCES...COMBINATION OF INSTABILITY/PROXIMITY TO LEFT FRONT QUAD OF UPPER JET AND BETTER MOISTURE DRIVING THUNDERSTORMS TO OUR NORTH. A WEAKER JET SHOULD MOVE IN TO SOUTHWEST KANSAS BY MIDNIGHT FAVORING AREAS NORTH OF THE INTERSTATE FOR PRECIPITATION CHANCES WHICH WILL ALSO BE NEAR THE FRONTAL BOUNDARY. ADJUSTED POPS UP JUST A BIT IN THESE AREAS. SEVERE STORMS POSSIBLE. FOR MONDAY REMOVED DAYTIME PRECIPITATION CHANCES GIVEN DOWNWARD MOTION AND LACK OF MOISTURE/INSTABILITY. IT WILL BE BREEZY TO WINDY FROM THE NORTH/NORTHWEST. 007 && .SHORT TERM (TONIGHT-TUESDAY)... 233 PM MDT SUN JUN 26 2011 CURRENT VISIBLE SATELLITE SHOWS CLEAR SKIES OVER MOST OF THE SOUTHERN CONUS DUE TO A HIGH PRESSURE OVERHEAD. FURTHER NORTH IN NORTHERN NEBRASKA THUNDERSTORMS WERE MOVING SOUTHEAST AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING AND WESTERN NEBRASKA. TONIGHT A COLD FRONT AND ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE CWA DURING THE EVENING AND OVERNIGHT HOURS. BEHIND THE FRONT THE ENVIRONMENT WILL BECOME MORE MOIST. THE BEST LIFTING LOOKS TO BE ALONG AND JUST BEHIND THE FRONT. MUCAPE VALUES ARE IN EXCESS OF 5000J/KG AHEAD OF THE FRONT. HOWEVER WARM 700MB TEMPERATURES WILL CREATE STRONG INHIBITION AS THE FRONT MOVES THROUGH. THE 700MB TEMPERATURES COOL BEHIND THE FRONT BUT BY THIS TIME THE BEST LIFTING IS ALREADY PAST. THE BIG QUESTION OVERNIGHT WILL BE IF THE FRONT AND 700MB SHORT WAVE TROUGH WILL BE ABLE TO OVERCOME THE INHIBITION AS THE FRONT MOVES THROUGH AND WILL THERE BE ENOUGH LIFTING BEHIND THE FRONT FOR THE SHORT WAVE TROUGH TO TAKE ADVANTAGE OF THE MOIST ENVIRONMENT AND CAPE AVAILABLE. ANOTHER CONCERN IS THE DEPTH OF THE MOISTURE. CURRENT POINT SOUNDINGS SHOW THE ENVIRONMENT SATURATED UP TO AROUND 700MB BEHIND THE FRONT BUT LITTLE CHANGE IN REGARD TO THE MOISTURE ABOVE THAT LEVEL. IF THERE IS NOT MUCH LIFTING BEHIND THE FRONT THAT TAPS INTO THIS MOISTURE OR IF THE MOISTURE IS NOT AS DEEP AS FORECAST...STORMS WILL LIKELY BE CONFINED TO FORMING ALONG THE FRONT. HOWEVER IF STORMS ARE ABLE TO FORM BEHIND THE FRONT THEY WILL LIKELY BE ELEVATED...WHICH WOULD CAUSE THE INHIBITION TO HAVE LESS OF AN EFFECT ON THE STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGER STORMS. HOWEVER A TORNADO CANNOT BE RULED OUT AS THE FRONT MOVES THROUGH. MONDAY HAVE SLIGHT CHANCES FOR THE FAR EASTERN CWA DURING THE MORNING IN CASE SOME CONVECTION LINGERS BEHIND THE EXITING SHORT WAVE TROUGH. THE MORNING HOURS WILL BE WINDY AS THE TIGHT PRESSURE GRADIENT FROM THE COLD FRONT REMAINS OVER THE AREA. THE WIND SHOULD BE BELOW ADVISORY CRITERIA. THE WINDS WILL SLACKEN DURING THE AFTERNOON. DURING THE LATE AFTERNOON HAVE SLIGHT CHANCES OVER EASTERN COLORADO AS THE CAPE AND MOISTURE PROFILE IMPROVE AHEAD OF THE NEXT SHORT WAVE TROUGH. DURING THE EVENING AND OVERNIGHT HOURS A SHORTWAVE TROUGH WILL MOVE INTO THE CWA. MODELS HAVE THE BEST LIFTING AND MOISTURE ROUGHLY ALONG AND SOUTH OF I-70. AS THE TROUGH MOVES THROUGH CHANCES WILL MOVE EAST OVERNIGHT. TEMPERATURES WILL BE NEAR TO BELOW NORMAL THANKS TO THE COLD FRONT FROM SUNDAY NIGHT. TUESDAY HAVE SLIGHT CHANCES ACROSS THE SOUTHEAST HALF OF THE CWA AS THERE IS STILL ADEQUATE MOISTURE AND SOME INSTABILITY IN PLACE DURING THE MORNING. ALSO A MINOR SHORT WAVE TROUGH MOVING THROUGH MAY BE ENOUGH TO SUSTAIN THE CONVECTION FROM THE PREVIOUS NIGHT THROUGH THE MORNING HOURS. THE AFTERNOON WILL BE WINDY OVER THE WESTERN HALF OF THE CWA AS A TIGHT PRESSURE GRADIENT SETS UP AHEAD OF A SURFACE TROUGH MOVING OUT OF EASTERN COLORADO. DURING THE EVENING AND OVERNIGHT HOURS ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES OVER THE CWA. POINT SOUNDINGS SHOW SOME MOISTURE TO WORK WITH...HOWEVER THERE MAY NOT BE ENOUGH WHERE THE BEST LIFT IS LOCATED. DURING THE EVENING A SURFACE TROUGH MOVES OUT OF EASTERN COLORADO...BRINGING DRY AIR WITH IT. THIS MAY HELP SERVE AS A FOCUS FOR CONVECTION. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL. .LONG TERM (WEDNESDAY-SUNDAY)... 233 PM MDT SUN JUN 26 2011 MODELS HAVE PUSHED THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHERN CONUS FARTHER NORTH DURING THIS PERIOD. AS A RESULT THE SHORT WAVE TROUGH THAT WILL MOVE THROUGH THE CWA THURSDAY NIGHT MAY NOT BE AS STRONG AS PREVIOUSLY THOUGHT. MODEL SOUNDINGS SHOW A DRY ENVIRONMENT IN PLACE...BUT HAVE KEPT CHANCES MENTIONED AS LIFTING FROM THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WITH HELP FROM THE 850MB JET MAY PRODUCE A THUNDERSTORM OR TWO. OTHERWISE THERE MAY BE A POSSIBILITY FOR THUNDERSTORMS FRIDAY NIGHT ALONG THE FRONT. HOWEVER MODELS ARE STILL HAVING TROUBLE DECIDING WHERE THE FRONT WILL BE...WHETHER IT WILL REMAIN SOUTH OF THE CWA OR RETREAT TO THE NORTHERN CWA. WITH THIS IN MIND WILL KEEP CHANCES OUT FOR NOW. TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS NEAR TO ABOVE 100 DEGREES. JTL && .AVIATION... 1100 PM MDT SUN JUN 26 2011 FOR THE 06Z TAFS...THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH BETTER CHANCES AT KMCK THAN KGLD THROUGH 09Z OR SO. HAVE INCLUDED CB AT KMCK...AS CAP HAS BEEN DECREASING NEAR THE TERMINAL BUT IS STILL PRESENT. A FRONT WILL PASS THROUGH THE TERMINALS AFTER 06Z TONIGHT...CAUSING WINDS TO SHIFT TO NORTHERLY AND BECOME GUSTY. IFR CEILINGS ARE ALSO EXPECTED BEHIND THE FRONT. MODELS SUGGEST THAT VISIBILITIES WILL DECREASE AS CEILINGS LOWER...BUT ANY FOG WOULD NEED TO BE ADVECTION FOG DUE TO THE GUSTY WINDS. DEW POINTS SHOULD BE DECREASING AS AIR MOVES IN FROM THE NORTH...THOUGH THERE MAY BE A BRIEF PERIOD FOR REDUCED VIS BEFORE DEW POINTS BEGIN DECREASING. IFR CEILINGS WILL SCATTER AS THE FRONT MOVES FURTHER AWAY AND MIXING INCREASES DURING THE DAYTIME. WINDS WILL ALSO DECREASE AS THE FRONT MOVES AWAY. CJS/007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT SUN JUN 26 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 249 PM MDT SUN JUN 26 2011 /349 PM CDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AROUND OR SHORTLY AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL GENERALLY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY AND THURSDAY NIGHT. THEY WILL BE MOST NUMEROUS IN THE EVENING HOURS. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. 007
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1239 AM MDT MON JUN 27 2011 NEZ080-270715- HITCHCOCK- 139 AM CDT MON JUN 27 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4020 10076 4000 10076 4001 10131 4009 10131 TIME...MOT...LOC 0639Z 258DEG 28KT 4002 10117 THEDE
The Goodland radar (KGLD), 74 km away, was scanning. The volume nearest the first event began at 06:40 UTC.
2 hail. Local standard time, as filed.
Observer also received 0.90 inches of rain. Report time is estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315822, 315823.